MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS
Model Number DAT415
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Edema (1791); Dry Eye(s) (1814); Headache (1880); Inflammation (1932); Itching Sensation (1943); Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140); Dizziness (2194); Eye Pain (4467); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A consumer reported that following cataract surgery with intraocular lens (iol) implant procedure, she was not able to see well at distance, also states she cannot see well enough to drive at night, and is extremely photophobic also had to change out lights in house and appliances for softer brightness levels in order to function and tolerate the light.There are two medical device reports associated with this patient.This report is for left eye.Additional information will be requested.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was requested and received stating the patient went for second opinion, where doctor stated that she healed faster than normal and he does not feel comfortable removing lens.She also has pre-existing which makes her not a candidate for removing lens due to increased risk of complications from zonules.Additional information was requested and received stating the patient had corneal edema into visual axis (k-edema).The patient was requested to review within a week.During the visit, the patient complained about blurry vision and photophobia.The patient was advised to continue drops and come for review in 2 weeks and to plan for cataract surgery on the right eye.The patient came for visit and there was no change in her conditions.The patient re-visited for review, 5 weeks after phaco of left eye and still complained about vision little blurry.The physician assessed that the patient was a little myopic of target even the vision was not solid 20/20.The patient was advised to continue drops and come for re-check as scheduled.After 2 weeks, the patient came for review and still complained about having some blurry vision at distance, glare when driving.She felt her near vision was excellent.It was additionally reported that patient complained about of dizziness, feels the colors are "off" in both eyes.She can see better with the glasses for distance but they make her dizzy, having motion sickness/nausea with glasses- whether progressives or distance glasses.Patient mentioned that indoors at home, her vision was excellent and reads small print and see intermediate distance well.Further, the patient was advised for second opinion.During that, the patient continues to have trouble driving at dawn and dusk due to glare.The glasses make it a little easier to see street signs and states that colors were all screwed up.The patient was advised for lens exchange which she agreed.The patient also had mild inflammation, dry eyes, headache which was worse after driving, horrible migraines, trace posterior capsule opacification.The patient was prescribed with additional drops.The patient had eye pain at night and itching as well, which stopped after discontinuing steroid drops and prescribed with other drops.It was reported that, the patient thinks if her dry eyes were managed prior to surgery, maybe she wouldn't have needed surgery.Further the patient was advised for third opinion for lens exchange.The patient stated the distance vision has been worse since cataract surgery, glare issues and she would get headaches with her new rx glasses.

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15841692
Report Number1119421-2022-02446
Device Sequence Number12490029
Product Code POE
UDI-Device Identifier00380652427913
UDI-Public00380652427913
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/29/2025
Device Model NumberDAT415
Device Lot Number15082231
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/24/2022
Supplement Date Received by Manufacturer01/02/2023
Initial Report FDA Received Date11/22/2022
Supplement Report FDA Received Date01/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient SexFemale